MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The nurse at the user facility reported to olympus that during reprocessing after the procedure, the rotatable clip fixing device was washed by hand using ¿endofresh¿ and after applying ¿stin milk¿, the device was hung for drying and blood was found dripping from the coil sheath of the device.No death or injury and no impact to patient or other was reported as a result of the defect.It was reported the reprocessing of the device did not involve ultrasonic cleaning but was autoclave sterilized after washing by hand.This report was submitted to the report of capture the potential for insufficient cleaning.
 
Additional Manufacturer Narrative
No device was returned for evaluation as the device was discarded by the user facility.The lot number was unknown or not provided by the customer; therefore, a review of the device history records (dhr) for the affected device could not be performed.However, a review of the dhr was performed for about one year from the date of occurrence, and no abnormalities were found in the inspection items related to the event.The root cause of the customer¿s reported event could not conclusively be determined.However, the instruction manual for this product contained the following description.Thorough cleaning prior to sterilization removes microorganisms and organic material that may interfere with sterilization effectiveness.Sufficient sterilization effect cannot be obtained if cleaning is neglected.All maintenance work described in this instruction manual should be completed on the same day that the rotary clip device is used.If you don't finish everything on the same day, it will be difficult to remove the dirt, and the bacteria attached to the rotating clip device will multiply, increasing the possibility of infection.After use, do not leave the product with dirt on it, and wash it immediately.Also, when cleaning, use a low-foaming, neutral cleaning solution for medical equipment.If you leave the product with dirt on it after use, or if you use an unspecified cleaning solution, the metal parts such as the hook and coil sheath may corrode and fall off during use.Olympus will continue to monitor complaints for this device.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16833461
Report Number9614641-2023-00583
Device Sequence Number7180522
Product Code MND
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown